Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Oct 12, 2021, 10:49 PM CDT for Canadian County, Oklahoma. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 12, 2021, 10:49 PM CDT (03:49 UTC)
- Expired
- Oct 12, 2021, 11:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Norman, OK
- Hail
- 0.00 in
- Wind
- 50
County Canadian County, OK
The radar
The Norman radar (KTLX), 62 km from the middle of the area, began a volume at 03:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.8 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 496 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 662 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 331 m²/s²
- 0-3 km storm-relative helicity
- 372 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.5
The text
As transmitted.
120
WWUS84 KOUN 130349
SPSOUN
Special Weather Statement
National Weather Service Norman OK
1049 PM CDT Tue Oct 12 2021
OKZ024-130430-
Canadian OK-
1049 PM CDT Tue Oct 12 2021
...A strong thunderstorm will impact portions of Canadian County
through 1130 PM CDT...
At 1049 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of El Reno, moving north at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
El Reno, Yukon, Mustang, Piedmont, Union City, Okarche, Calumet,
Concho, Cedar Lake and Richland.
This includes Interstate 40 between mile markers 111 and 138.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3541 9772 3537 9793 3538 9794 3536 9795
3536 9799 3538 9802 3538 9810 3542 9826
3573 9810 3573 9772
TIME...MOT...LOC 0349Z 201DEG 36KT 3547 9808
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
BRBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Oct 12, 5:57 PM CDT, 4 hours 52 minutes earlier.
Area forecast discussion, Oct 12, 5:57 PM CDT, 4 hours 52 minutes before
Area Forecast Discussion
National Weather Service Norman OK
557 PM CDT Tue Oct 12 2021
...New AVIATION...
.SHORT TERM...
(This evening through Wednesday)
Issued at 311 PM CDT Tue Oct 12 2021
Will need to be relatively brief given the workload today. From a
meteorological standpoint here are our concerns/uncertainties.
1. Magnitude of low-level warm/moist advection will be the primary
driver for instability through the night. This is typical with
significant mid-latitude systems in the fall especially.
2. The potential for discrete/semi-discrete convective initiation
further south where DCVA forcing/height falls are less. This is
shown in some of the CAMs (i.e., HRRR, and FV3).
3. The degree of near-surface buoyancy and thus specifically where
convection will primarily be rooted could potentially modulate the
tornado threat to some degree. Low-level thermodynamic details are
always important for this.
Significant negative 500-mb height anomalies are associated with the
trough/closed low moving northeastward through the central Rockies
late today. The low-level response is quite significant and
impressive with a broad and strong low-level jet quickly modifying
the atmosphere with strong moisture advection. The net result will
be an instability/shear parameter space that is anomalous and quite
supportive of tornadoes. The primary limiting factors to a more
significant tornado event could be how convection initiates/evolves,
the details of near-ground buoyancy, and if timing of stronger
forcing for ascent/cap removal are out of phase. This is primarily
an issue for the Panhandles into southwest Kansas.
There is a conditional scenario of some development in the southwest
later this evening working toward central Oklahoma (re: some of the
HREF members). This may be primarily rooted within deeper moisture
surge and just above the ground, so may be slightly elevated.
Nevertheless, strong effective shear and steepening mid-level lapse
rates could yield at least a large hail damaging wind threat if this
scenario does evolve.
Ultimately, later in the evening, shear vector orientation and
surging Pacific front should result in an evolution toward linear
mode, likely before the bulk of the convection enters our area.
Regardless of a more positive (north-northeast to south-southwest)
orientation of the linear convective system limiting the angle to
the deep shear vectors, the shear magnitudes will be enough for
some QLCS mesovortices and a QLCS tornado concern into the night,
and as far east as central Oklahoma. We will watch for rear-
inflow jets, surges/bows for localized enhanced wind/tornado
threat into the night.
BRB
&&
.LONG TERM...
(Wednesday night through next Monday)
Issued at 311 PM CDT Tue Oct 12 2021
Will be brief with the long term. Ensemble mean amounts are more
than reasonable for another wave of convection Wednesday night
into Thursday across our southeast. This is induced by the next
low- amplitude shortwave but exacerbated by deep eastern Pacific
tropical connection with deep moisture driving precipitable water
values to quite anomalous levels. We issued a Flood Watch for this
concern. A quieter pattern will settle in this weekend into early
next week.
BRB
&&
.AVIATION...
(00Z TAFS)
Issued at 553 PM CDT Tue Oct 12 2021
MVFR conditions this evening at most sites. There will be a few
storms across western Oklahoma this evening and will intro a
mention at WWR with better storm chances at most sites after
midnight into the first part of the morning tomorrow. Rain should
end of from west to east toward the end of the forecast with
clearing skies out west and ceilings rising to VFR farther east.
Gusty southeast winds will shift to the south and southwest and
decrease overnight.
&&
.UPPER AIR...
Issued at 1243 PM CDT Tue Oct 12 2021
An Upper Air flight is planned for 00Z and 03Z this evening.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 65 77 60 75 / 100 30 30 30
Hobart OK 58 77 57 80 / 100 0 20 20
Wichita Falls TX 66 80 63 80 / 90 40 40 30
Gage OK 48 73 47 77 / 70 0 0 10
Ponca City OK 63 75 54 75 / 100 30 10 30
Durant OK 69 79 65 78 / 60 90 90 70
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch from Wednesday evening through Thursday evening for
OKZ043-047-048-050>052.
TX...None.
&&
SHORT TERM...12
LONG TERM....12
AVIATION...30Hazardous weather outlook, Oct 12, 9:51 PM CDT, 58 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Norman OK 951 PM CDT Tue Oct 12 2021 OKZ004>048-050>052-TXZ083>090-140300- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 951 PM CDT Tue Oct 12 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Tonight .Thunderstorms... There is a risk for severe thunderstorms tonight into Wednesday morning. Discrete storms are expected to continue west of Interstate 35 through late tonight. Large hail up to the size of baseballs, damaging winds up to 80 mph, and a few tornadoes will be possible with these initial storms. Then, later tonight, a line of thunderstorms will move out of the Texas panhandle and across much of Oklahoma into the morning hours. Damaging winds up to 80 mph will become an increasing concern with this line of storms overnight, along with brief tornadoes. Hail up to the size of golf balls could accompany the line of storms also. With the severe weather expected to take place during the nighttime into morning hours, make sure you have multiple ways to receive warnings. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed into early Wednesday morning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday .Thunderstorms... Ongoing severe weather will be possible across portions of Oklahoma and north Texas Wednesday morning as thunderstorms and a cold front continues to move across the area. Damaging winds will be the primary concern. Thunderstorms will remain possible across portions of central and southern Oklahoma and western north Texas through Wednesday evening before rain chances spread back north and continue Thursday. The severe potential will diminish by Wednesday afternoon. However, heavy rain will to be a concern. .Heavy Rain... Heavy rainfall Wednesday and Thursday could cause flooding in some areas, especially in parts of south central and southeastern Oklahoma where a Flood Watch is in effect for Wednesday night and Thursday.
In the hours before
Local storm report, Oct 12, 8:04 PM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
804 PM CDT TUE OCT 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 PM TSTM WND DMG 4 WSW CLINTON 35.48N 99.04W
10/12/2021 CUSTER OK TRAINED SPOTTER
SEMI TRUCK OVERTURNED ON I-40 NEAR EXIT 62
&&
BTHORENLocal storm report, Oct 12, 8:06 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
806 PM CDT TUE OCT 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0801 PM TORNADO 1 SSE ARAPAHO 35.56N 98.95W
10/12/2021 CUSTER OK BROADCAST MEDIA
TIME AND LOCATION ESTIMATED BY RADAR
&&
BTHORENLocal storm report, Oct 12, 8:22 PM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
822 PM CDT TUE OCT 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0821 PM HAIL 5 S SNYDER 34.58N 98.95W
10/12/2021 E1.75 INCH TILLMAN OK PUBLIC
&&
BTHORENLocal storm report, Oct 12, 9:14 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
914 PM CDT TUE OCT 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND DMG CLINTON 35.51N 98.97W
10/12/2021 CUSTER OK EMERGENCY MNGR
ROOF REMOVED FROM STRUCTURE ON EAST SIDE OF CLINTON.
SEVERAL STUCTURES DAMAGED AT THE AIRPORT. TIME ESTIMATED
BY RADAR.
&&
BTHORENLocal storm report, Oct 12, 9:48 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
948 PM CDT TUE OCT 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM TSTM WND GST 4 NNW FORT COBB 35.15N 98.47W
10/12/2021 M58 MPH CADDO OK MESONET
&&
SCSpecial weather statement, Oct 12, 10:49 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Norman OK
1049 PM CDT Tue Oct 12 2021
OKZ024-130430-
Canadian OK-
1049 PM CDT Tue Oct 12 2021
...A strong thunderstorm will impact portions of Canadian County
through 1130 PM CDT...
At 1049 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of El Reno, moving north at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
El Reno, Yukon, Mustang, Piedmont, Union City, Okarche, Calumet,
Concho, Cedar Lake and Richland.
This includes Interstate 40 between mile markers 111 and 138.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3541 9772 3537 9793 3538 9794 3536 9795
3536 9799 3538 9802 3538 9810 3542 9826
3573 9810 3573 9772
TIME...MOT...LOC 0349Z 201DEG 36KT 3547 9808
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BRBThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 7:12 PM CDT | Tornado Warning | OUN | Washita | 14 min |
| Oct 12, 7:19 PM CDT | Special Weather Statement | OUN | Tillman | 26 min |
| Oct 12, 7:24 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Washita | 51 min |
| Oct 12, 7:40 PM CDT | Tornado Warning | OUN | Comanche, Kiowa, Tillman | 50 min |
| Oct 12, 8:02 PM CDT | Tornado Warning | OUN | Blaine, Custer, Dewey | 43 min |
| Oct 12, 8:12 PM CDT | Tornado Warning | OUN | Comanche, Kiowa, Tillman | 48 min |
| Oct 12, 8:41 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Custer, Dewey | 49 min |
| Oct 12, 8:46 PM CDT | Tornado Warning | OUN | Blaine, Custer, Dewey | 44 min |
| Oct 12, 8:53 PM CDT | Tornado Warning | OUN | Caddo, Comanche, Kiowa, Washita | 52 min |
| Oct 12, 9:43 PM CDT | Tornado Warning | OUN | Caddo | 32 min |
| Oct 12, 10:58 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Woods, Woodward | 77 min |
| Oct 13, 12:14 AM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Woods, Woodward | 61 min |
| Oct 13, 12:38 AM CDT | Severe Thunderstorm Warning | OUN | Ellis, Roger Mills, Woodward | 67 min |
| Oct 13, 1:14 AM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Major, Woods, Woodward | 61 min |
| Oct 13, 1:44 AM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Dewey, Roger Mills | 46 min |
| Oct 13, 2:02 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 29 min |
| Oct 13, 2:06 AM CDT | Special Weather Statement | OUN | Beckham | 24 min |
| Oct 13, 2:23 AM CDT | Special Weather Statement | OUN | Dewey, Major | 37 min |
| Oct 13, 2:29 AM CDT | Special Weather Statement | OUN | Beckham | 31 min |
| Oct 13, 2:58 AM CDT | Special Weather Statement | OUN | Alfalfa, Blaine, Dewey, Grant, Major | 47 min |
| Oct 13, 3:00 AM CDT | Special Weather Statement | OUN | Custer, Greer, Harmon, Jackson, Washita | 45 min |
| Oct 13, 3:35 AM CDT | Special Weather Statement | OUN | Garfield, Grant, Kingfisher | 25 min |
| Oct 13, 3:41 AM CDT | Special Weather Statement | OUN | Caddo, Kiowa, Tillman | 34 min |
| Oct 13, 3:56 AM CDT | Special Weather Statement | OUN | Garfield, Kay, Kingfisher, Noble | 49 min |
| Oct 13, 4:11 AM CDT | Special Weather Statement | OUN | Caddo, Canadian | 49 min |
| Oct 13, 4:25 AM CDT | Severe Thunderstorm Warning | OUN | Kay | 39 min |
| Oct 13, 4:41 AM CDT | Special Weather Statement | OUN | Tillman | 49 min |
| Oct 13, 4:45 AM CDT | Special Weather Statement | OUN | Logan, Noble, Payne | 45 min |
| Oct 13, 4:59 AM CDT | Special Weather Statement | OUN | Cleveland, Comanche, Grady, Oklahoma | 46 min |
| Oct 13, 5:07 AM CDT | Tornado Warning | OUN | Canadian, Oklahoma | 23 min |
| Oct 13, 5:27 AM CDT | Tornado Warning | OUN | Oklahoma | 18 min |
| Oct 13, 5:31 AM CDT | Special Weather Statement | OUN | Lincoln, Payne | 29 min |
| Oct 13, 5:41 AM CDT | Special Weather Statement | OUN | Cleveland, Grady, McClain, Oklahoma, Stephens | 49 min |
| Oct 13, 5:44 AM CDT | Tornado Warning | OUN | Lincoln, Logan, Oklahoma | 18 min |
| Oct 13, 5:59 AM CDT | Special Weather Statement | OUN | Lincoln | 46 min |
| Oct 13, 6:06 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Garvin, Grady, McClain | 24 min |
| Oct 13, 6:27 AM CDT | Special Weather Statement | OUN | Garvin, Lincoln, Pottawatomie | 33 min |
| Oct 13, 6:44 AM CDT | Areal Flood Advisory | OUN | Cleveland, Oklahoma | 2 hr |
| Oct 13, 6:55 AM CDT | Special Weather Statement | OUN | Pontotoc, Seminole | 50 min |
| Oct 13, 6:57 AM CDT | Special Weather Statement | OUN | Carter, Garvin, Love, Murray | 48 min |
| Oct 13, 7:19 AM CDT | Tornado Warning | OUN | Pontotoc, Pottawatomie, Seminole | 26 min |
| Oct 13, 7:29 AM CDT | Areal Flood Advisory | OUN | Pottawatomie | 3 hr |
| Oct 13, 7:44 AM CDT | Special Weather Statement | OUN | Coal, Hughes, Pontotoc, Seminole | 46 min |
| Oct 13, 8:07 AM CDT | Tornado Warning | OUN | Hughes | 23 min |
| Oct 13, 2:54 PM CDT | Special Weather Statement | OUN | Bryan | 66 min |
| Oct 13, 3:17 PM CDT | Areal Flood Advisory | OUN | Atoka, Bryan | 3 hr |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.